| Model Number |
N/A |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported that the peel away introducers are weak and keep having difficulty placing them and they mushroom out and fall apart where dilator meets sheath.No other information was provided.A specific number of affected devices or patients was not provided by the complainant.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged microintroducer sheath is confirmed and was determined to be use related.One 3.5 fr galt microintroducer was returned for evaluation.An initial visual observation showed use residue on the returned sample.The distal tip of the sheath of the microintroducer was observed to be damaged.The dilator was observed to be slightly bent at the location of the damaged sheath tip.Some evidence of buckling was observed in the sheath about an inch proximal to the observed damage.A microscopic observation revealed the distal tip of the sheath to be plastically deformed with multiple tears and buckling of the edges of the sheath.The taper and radius of the distal end of the sheath appeared to have been properly formed prior to the plastic deformation.The shape, location, and extent of the damage observed on the returned sample suggest the microintroducer sheath was most likely damaged due to excessive insertion force, an inadequate skin nick, and/or a steep insertion angle.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h11.
Event or Problem Description